Alert archive / Tennessee / High Wind Watches in 2018
High Wind Watch 2, NWS Morristown, TN
NWS Morristown, TN issued this high wind watch at Nov 22, 2018, 4:13 AM EST for 6 counties in Tennessee. It took effect at Nov 23, 2018, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 22, 2018, 4:13 AM EST (09:13 UTC)
- In effect from
- Nov 23, 2018, 7:00 PM EST
- Expired
- Nov 23, 2018, 3:25 AM EST
- In force
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.2 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
654 WWUS74 KMRX 220913 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 413 AM EST Thu Nov 22 2018 ...Mountain Wave High Winds Possible Friday Night... .Southeast winds will increase Friday night ahead of an approaching low pressure system and frontal boundary to our west. This will result in very windy conditions across the mountains and adjacent foothills on Friday night. TNZ041-043-045-072-074-087-222100- /O.NEW.KMRX.HW.A.0002.181124T0000Z-181124T1200Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Erwin, Cades Cove, Gatlinburg, and Coker Creek 413 AM EST Thu Nov 22 2018 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... The National Weather Service in Morristown has issued a High Wind Watch, which is in effect from Friday evening through Saturday morning. * WINDS...Southeast 20 to 35 mph with gusts up to 60 mph. * TIMING...Friday night. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...and/or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
2 follow-up statements
312 WWUS74 KMRX 222048 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 348 PM EST Thu Nov 22 2018 ...Mountain Wave High Winds Possible Friday Night Into Saturday Morning... .Southeast winds will increase Friday night ahead of an approaching low pressure system and frontal boundary to our west. This will result in very windy conditions across the mountains and adjacent foothills on Friday night into Saturday morning. TNZ041-043-045-072-074-087-230900- /O.CON.KMRX.HW.A.0002.181124T0000Z-181124T1200Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Erwin, Cades Cove, Gatlinburg, and Coker Creek 348 PM EST Thu Nov 22 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... * WINDS...Southeast 20 to 35 mph with gusts up to 60 mph. * TIMING...Friday night into early Saturday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...and/or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
709 WWUS74 KMRX 230825 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 325 AM EST Fri Nov 23 2018 TNZ041-043-045-072-074-087-240000- /O.UPG.KMRX.HW.A.0002.181124T0000Z-181124T1200Z/ /O.NEW.KMRX.HW.W.0004.181124T0000Z-181124T1200Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Erwin, Cades Cove, Gatlinburg, and Coker Creek 325 AM EST Fri Nov 23 2018 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY... The National Weather Service in Morristown has issued a High Wind Warning, which is in effect from 7 PM this evening to 7 AM EST Saturday. The High Wind Watch is no longer in effect. * WINDS...Southeast 20 to 35 mph with gusts up to 60 mph. * TIMING...Tonight into early Saturday morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-047-240000- /O.NEW.KMRX.WI.Y.0021.181124T0000Z-181124T1200Z/ Johnson-Southeast Carter- Including the cities of Mountain City and Roan Mountain 325 AM EST Fri Nov 23 2018 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 7 PM this evening to 7 AM EST Saturday. * WINDS...Southeast 10 to 20 mph with gusts up to 45 mph. * TIMING...Tonight into early Saturday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind watch went out at Nov 22, 4:02 AM EST, 11 minutes earlier.
Area forecast discussion, Nov 22, 4:02 AM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
402 AM EST Thu Nov 22 2018
.SHORT TERM...(Today and Tonight)...
Dealing with some valley freezing fog along lake and river
valleys again this morning. Dewpoint depressions are already near
or are zero across much of the area. In addition,GOES-East
nighttime microphysics imagery shows fog already developing at
09z along many of our river valleys, and the DKX AWOS is reporting
dense fog along the Tennessee River in Knoxville. Expect many of
these river valleys to have fog/freezing fog early this morning
with most of it beginning to dissipate after 12z and completely
dissipated by 14z as diurnal mixing increases.
Thursday should be an absolutely beautiful Thanksgiving day with
surface high pressure over the area and upper level ridging moving
in from the west. This will continue to place the Southern
Appalachians and Tennessee Valley in an area of subsidence and dry
air aloft. Winds should also remain light through the day on
Thanksgiving. Temperatures should be close to normal for this time
of year. Forecast max temperatures to be about 2 to 4 degrees
warmer than on Wednesday as 850mb ridging increases over the area
and allows low-level temperatures to warm a few degrees.
Thursday night is expected to be mostly clear and dry. Late in the
night, may have some high clouds move in from the southwest as
isentropic lift increases ahead of longwave troughing located
across the Southern Plains. If clouds hold off long enough, winds
are expected to be light enough under the nocturnal inversion to
support additional patchy fog around river valleys.
.LONG TERM...(Friday through Thursday)...
The period will start off dry on Friday as high pressure shifts
away from the region. However rain will move into the forecast
area Friday evening as another system approaches from the west.
Ahead of this system, pressure gradients will strengthen across
the southern Appalachians, allowing downsloping winds to develop.
Southeasterly winds of 50-60kt at 850mb along with a capping
inversion just above the terrain should allow 50-60 mph winds to
surface along the favored mountain wave areas of the Tennessee
mountains. The peak of the high winds should begin around or
shortly before midnight Friday night, and last through about
daybreak before winds start veering to a more southerly direction
and lessening in intensity. Will go ahead and issue a high wind
watch for the mountain zones from Monroe county north to Unicoi
for Friday night.
Aside from the winds, have rain chances increasing Friday evening
and overnight into Saturday morning. Downslope winds should act to
delay onset of rainfall for those mountain and foothill zones from
Monroe county northward for quite some time. But eventually rain
will spread across the entire CWA. Rainfall amounts of around half
an inch are expected with this system. The axis of the supporting
upper level trough will lift north of the area by midday Saturday,
with zonal upper flow or even some slight ridging settling in behind
it. Expect rainfall to come to an end fairly quickly, with dry
conditions lasting from Saturday afternoon through much of the day
Sunday.
Models show another strong trough barreling through the nation's
midsection during the day Sunday, affecting our area Sunday night
and Monday morning. Guidance is not in very good agreement in the
evolution of this system, with significant timing and placement
differences showing up by Sunday afternoon and certainly by late
Sunday night into Monday morning. Lowered PoPs due to timing
uncertainties, but still I would expect another round of rain
sometime between Sunday evening and Monday afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 58 37 51 43 / 0 0 50 90
Knoxville McGhee Tyson Airport, TN 56 35 53 43 / 0 0 10 90
Oak Ridge, TN 56 36 52 43 / 0 0 20 90
Tri Cities Airport, TN 54 31 51 39 / 0 0 10 90
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...High Wind Watch from Friday evening through Saturday morning for
Blount Smoky Mountains-Cocke Smoky Mountains-Sevier Smoky
Mountains-Southeast Greene-Southeast Monroe-Unicoi.
VA...None.
&&
JB/CDHazardous weather outlook, Nov 21, 9:25 PM EST, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 925 PM EST Wed Nov 21 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-221945- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 925 PM EST Wed Nov 21 2018 /825 PM CST Wed Nov 21 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday ...Mountain Wave High Wind Event from late Friday through Saturday Morning... Very windy conditions is expected to develop across the Mountains and adjacent foothills from late Friday through Saturday morning. Sustained southerly winds of 25 to 40 mph with gusts up to 65 mph are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
High Wind Watches in Tennessee, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.